Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Got an injection of tpa, bleeding into brain, on life support, fever, high BP. What does this mean?

My friend's father got an injection of tpa and now has bleeding into his brain and is on life support, he also has a fever and high blood pressure. What does this mean? Will he ever recover? Does it take time for the effects to go away? Is it too late for him from having blood in his brain and from maintaining a high temp of 105 which has decreased to 102? Is there anything at all that can counteract tpa or generally be done to help bring him back? He has been on life support for 5 days.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Tissue plasminogen activator (tpa) is used for treating acute brain stroke (lack of blood flow to brain) and is generally safe and effective. However, in about 5% of cases, bleeding does occur.

If the bleeding in the brain is large, a surgery can be done to remove it.

Fever is most likely due to unrelated causes such as lung infection. This can be treated with antibiotics.

The ultimate receovery depends on the damage caused to brain due to his initial brain stroke as well as bleeding in the brain.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor